MAUDE Adverse Event Report: US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO SPACEMAKER PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SMSBTOVL
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic total extraperitoneal surgery, the balloon didn't insufflate good enough.It insufflated a little bit, but not to full shape.Another device was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) received one device without packaging.The visual inspection of the returned product noted; the obturator, trocar balloon, lock collar and valve seal appeared intact.The insufflation bulb was received.The inflation syringe was not received.The dissector balloon was received.Pmv performed functional testing; the trocar balloon was inflated; no leaks were detected.The dissector balloon was inflated, a leak was detected.All other components functioned properly.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of hole in the dissector balloon may occur when mishandled during clinical application.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPACEMAKER PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8945296
Report Number2647580-2019-04361
Device Sequence Number226721
Product Code GCJ
UDI-Device Identifier10884521067820
UDI-Public10884521067820
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K042412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberSMSBTOVL
Device Catalogue NumberSMSBTOVL
Device Lot NumberP8G0272X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1